IDEAS home Printed from
MyIDEAS: Login to save this article or follow this journal

On obligation rules for minimum cost spanning tree problems

  • Bergantiños, Gustavo
  • Kar, Anirban

Tijs et al. (2006) introduce the family of obligation rules in minimum cost spanning tree problems. We prove that obligation rules are closely related with the marginalistic values of the irreducible game. We also provide axiomatic characterizations of obligation rules with two basic monotonicity properties, namely population monotonicity (if new agents join a "society", no agent from the "initial society" can be worse off) and strong cost monotonicity (if a number of connection costs increase, no agent can be better off). In this class, the folk rule is the only allocation rule satisfying equal treatment of equals.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Games and Economic Behavior.

Volume (Year): 69 (2010)
Issue (Month): 2 (July)
Pages: 224-237

in new window

Handle: RePEc:eee:gamebe:v:69:y:2010:i:2:p:224-237
Contact details of provider: Web page:

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Tijs, S.H. & Brânzei, R. & Moretti, S. & Norde, H.W., 2004. "Obligation Rules for Minimum Cost Spanning Tree Situations and their Monotonicity Properties," Discussion Paper 2004-53, Tilburg University, Center for Economic Research.
  2. Bergantiños, Gustavo & Vidal-Puga, Juan, 2009. "Additivity in minimum cost spanning tree problems," Journal of Mathematical Economics, Elsevier, vol. 45(1-2), pages 38-42, January.
  3. Norde, H.W. & Moretti, S. & Tijs, S.H., 2004. "Minimum cost spanning tree games and population monotonic allocation schemes," Other publications TiSEM bcaf99d7-5b94-437f-a89c-d, Tilburg University, School of Economics and Management.
  4. Bergantinos, Gustavo & Vidal-Puga, Juan J., 2007. "A fair rule in minimum cost spanning tree problems," Journal of Economic Theory, Elsevier, vol. 137(1), pages 326-352, November.
  5. Brânzei, R. & Moretti, S. & Norde, H.W. & Tijs, S.H., 2004. "The P-value for cost sharing in minimum cost spanning tree situations," Other publications TiSEM b41d77ef-69cb-4ffa-8309-d, Tilburg University, School of Economics and Management.
  6. Gustavo Bergantiños & Silvia Lorenzo-Freire, 2008. "A characterization of optimistic weighted Shapley rules in minimum cost spanning tree problems," Economic Theory, Springer, vol. 35(3), pages 523-538, June.
  7. Gustavo Bergantiños & Juan Vidal-Puga, 2007. "The optimistic TU game in minimum cost spanning tree problems," International Journal of Game Theory, Springer, vol. 36(2), pages 223-239, October.
  8. Feltkamp, V. & Tijs, S.H. & Muto, S., 1994. "On the irreducible core and the equal remaining obligations rule of minimum cost spanning extension problems," Discussion Paper 1994-106, Tilburg University, Center for Economic Research.
  9. Kar, Anirban, 2002. "Axiomatization of the Shapley Value on Minimum Cost Spanning Tree Games," Games and Economic Behavior, Elsevier, vol. 38(2), pages 265-277, February.
  10. Gustavo Bergantiños & Leticia Lorenzo & Silvia Lorenzo-Freire, 2010. "The family of cost monotonic and cost additive rules in minimum cost spanning tree problems," Social Choice and Welfare, Springer, vol. 34(4), pages 695-710, April.
  11. Bergantinos, Gustavo & Lorenzo-Freire, Silvia, 2008. ""Optimistic" weighted Shapley rules in minimum cost spanning tree problems," European Journal of Operational Research, Elsevier, vol. 185(1), pages 289-298, February.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:gamebe:v:69:y:2010:i:2:p:224-237. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.